Alert archive / Colorado / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 135, NWS Goodland, KS

August 24, 2002Cheyenne County, Colorado

NWS Goodland, KS issued this severe thunderstorm warning at Aug 24, 2002, 12:35 AM MDT for Cheyenne County, Colorado. It was in force for 55 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 24, 2002, 12:35 AM MDT (06:35 UTC)
Expired
Aug 24, 2002, 1:30 AM MDT
In force
55 min
Issued by
NWS Goodland, KS
Area
Counties, with a storm outline in the text

County Cheyenne County, CO

The radar

The Pueblo radar (KPUX), 118 km from the middle of the area, began a volume at 06:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 24, 12:50 AM MDTHail 1Wild Horse, CO
Aug 24, 1:36 AM MDTHail 1Kit Carson, CO

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 23, 10:15 PM MDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 6.6 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2002-08-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 167 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2002-08-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
167 J/kg
Mixed-layer CIN
-77 J/kg
Mixed-layer LCL
3250 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

976 
WUUS53 KGLD 240635
SVRGLD
COC017-240730-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
1235 AM MDT SAT AUG 24 2002

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CHEYENNE COUNTY IN EAST CENTRAL COLORADO

* UNTIL 130 AM MDT

* AT 1235 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 2 MILES SOUTHWEST OF AROYA...OR ABOUT 33 MILES
  SOUTH OF FLAGLER...MOVING EAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WILD HORSE AT 1250 AM MDT
  KIT CARSON AT 110 AM MDT
  FIRSTVIEW AT 130 AM MDT

HAIL UP TO ONE INCH IN DIAMETER AND STRONG AND DAMAGING WINDS OF 60
MPH OR MORE CAN BE EXPECTED WITH THIS STORM.

A SEVERE THUNDERSTORM WARNING MEANS THAT SEVERE WEATHER HAS BEEN
OBSERVED OR DETECTED BY RADAR. IF YOU ARE IN THE PATH OF THIS
STORM...MOVE INDOORS TO A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
UNTIL THE STORM PASSES. DO NOT DRIVE INTO AREAS WHERE WATER COVERS
THE ROAD.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM MDT
SATURDAY MORNING FOR EAST CENTRAL COLORADO AND WEST CENTRAL KANSAS.

&&

LAT...LON 3892 10324 3874 10325 3866 10242 3892 10240

RJC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 23, 10:50 PM MDT, 1 hour 45 minutes earlier.

Area forecast discussion, Aug 23, 10:50 PM MDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
1050 PM MDT FRI AUG 23 2002

SEVERE THUNDERSTORM WATCH 630 HAS BEEN REPLACED WITH 631 FOR
SOUTHERN PART OF CWA.  ZONES HAVE BEEN UPDATED TO REFLECT THIS CHANGE
WITH MINOR TWEAK TO POPS.  NO OTHER CHANGES.

.GLD...NONE.

72

In the hours before

Local storm report, Aug 23, 11:16 PM MDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRRECTED
NATIONAL WEATHER SERVICE GOODLAND KS
1116 PM MDT FRI AUG 23 2002

TIME(MDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0500 PM    5 W GOODLAND              KS   WIND DAMAGE
08/23/02   SHERMAN                        REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
                                          TRACTOR TRAILER PICKED
                                          UP AND BLOWN OFF I-70.

0501 PM    GOODLAND                  KS   .75 INCH HAIL
08/23/02   SHERMAN                        REPORTED BY OFF-DUTY
                                          NWS EMPLOYEE.

0504 PM    GOODLAND                  KS   .75 INCH HAIL
08/23/02   SHERMAN                        REPORTED BY OFF-DUTY
                                          NWS EMPLOYEE.

0506 PM    GOODLAND                  KS   1 INCH HAIL
08/23/02   SHERMAN                        REPORTED BY OFF-DUTY
                                          NWS EMPLOYEE.

0515 PM    8 W WINONA                KS   1 INCH HAIL
08/23/02   LOGAN                          REPORTED BY COOPERATIVE
                                          OBSERVER.

0525 PM    WINONA                    KS   .88 INCH HAIL
08/23/02   LOGAN                          REPORTED BY PUBLIC.

0544 PM    5 E WALLACE               KS   .88 INCH HAIL
08/23/02   WALLACE                        REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0610 PM    17 S ECKLEY               CO   .75 INCH HAIL
08/23/02   YUMA                           REPORTED BY PUBLIC.

0620 PM    17 NW GOODLAND            KS   1.75 INCH HAIL
08/23/02   SHERMAN                        REPORTED BY STORM
                                          SPOTTER.

0620 PM    4 SE RUSSELL SPGS         KS   1.75 INCH HAIL
08/23/02   LOGAN

0620 PM    3 SW FLAGLER              CO   75 MPH TSTM GUST
08/23/02   KIT CARSON                     REPORTED BY STORM
                                          SPOTTER.

0629 PM    RUSSELL SPGS              KS   1 INCH HAIL
08/23/02   LOGAN                          REPORTED BY PUBLIC.

0636 PM    7 S IDALIA                CO   .75 INCH HAIL
08/23/02   YUMA

0654 PM    11 N BETHUNE              CO   WIND DAMAGE
08/23/02   KIT CARSON                     CENTER-PIVOT IRRIGATION
                                          SYSTEM OVERTURNED BY
                                          HIGH WINDS AND LARGE
                                          TREE LIMBS DOWNED

0705 PM    12 NW GOODLAND            KS   .75 INCH HAIL
08/23/02   SHERMAN                        REPORTED BY PUBLIC.

0705 PM    17 N BURLINGTON           CO   FLOOD
08/23/02   KIT CARSON                     3.50 INCHES OF RAINFALL
                                          FELL  WITHIN 30 MINUTES
                                          RESULTING IN WASHED OUT
                                          ROADS. REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0705 PM    4 SE RUSSELL SPGS         KS   1.75 INCH HAIL
08/23/02   LOGAN                          REPORTED BY PUBLIC.

0712 PM    7 N RULETON               KS   1.75 INCH HAIL
08/23/02   SHERMAN                        REPORTED BY PUBLIC.

0720 PM    12 NW GOODLAND            KS   .75 INCH HAIL
08/23/02   SHERMAN                        REPORTED BY PUBLIC.

0730 PM    7 SSE GOODLAND            KS   60 MPH TSTM GUST
08/23/02   SHERMAN

0730 PM    17 N BURLINGTON           CO   FLOOD
08/23/02   KIT CARSON                     3.50 INCHES OF RAIN
                                          FELL WITHIN 30 MINUTES
                                          RESULTED IN WASHED OUT
                                          ROADS. REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0830 PM    GOODLAND                  KS   60 MPH TSTM GUST
08/23/02   SHERMAN

0912 PM    5 S MINGO                 KS   .88 INCH HAIL
08/23/02   THOMAS                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0920 PM    5 S MINGO                 KS   60 MPH TSTM GUST
08/23/02   THOMAS                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0925 PM    COLBY                     KS   .75 INCH HAIL
08/23/02   THOMAS                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
Local storm report, Aug 23, 11:33 PM MDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1133 PM MDT FRI AUG 23 2002

TIME(MDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0730 PM    17 N BURLINGTON           CO   .75 INCH HAIL
08/23/02   KIT CARSON                     REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0730 PM    17 N BURLINGTON           CO   FLOOD
08/23/02   KIT CARSON                     REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
Local storm report, Aug 23, 11:37 PM MDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1137 PM MDT FRI AUG 23 2002

TIME(MDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0500 PM    5 W GOODLAND              KS   WIND DAMAGE
08/23/02   SHERMAN                        REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
                                          TRACTOR TRAILER PICKED
                                          UP AND BLOWN OFF I-70.

0501 PM    GOODLAND                  KS   .75 INCH HAIL
08/23/02   SHERMAN                        REPORTED BY OFF-DUTY
                                          NWS EMPLOYEE.

0504 PM    GOODLAND                  KS   .75 INCH HAIL
08/23/02   SHERMAN                        REPORTED BY OFF-DUTY
                                          NWS EMPLOYEE.

0506 PM    GOODLAND                  KS   1 INCH HAIL
08/23/02   SHERMAN                        REPORTED BY OFF-DUTY
                                          NWS EMPLOYEE.

0515 PM    8 W WINONA                KS   1 INCH HAIL
08/23/02   LOGAN                          REPORTED BY COOPERATIVE
                                          OBSERVER.

0525 PM    WINONA                    KS   .88 INCH HAIL
08/23/02   LOGAN                          REPORTED BY PUBLIC.

0544 PM    5 E WALLACE               KS   .88 INCH HAIL
08/23/02   WALLACE                        REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0610 PM    17 S ECKLEY               CO   .75 INCH HAIL
08/23/02   YUMA                           REPORTED BY PUBLIC.

0620 PM    17 NW GOODLAND            KS   1 INCH HAIL
08/23/02   SHERMAN                        REPORTED BY STORM
                                          SPOTTER.

0620 PM    17 NW GOODLAND            KS   1.75 INCH HAIL
08/23/02   SHERMAN                        REPORTED BY STORM
                                          SPOTTER.

0620 PM    4 SE RUSSELL SPGS         KS   1.75 INCH HAIL
08/23/02   LOGAN

0620 PM    3 SW FLAGLER              CO   75 MPH TSTM GUST
08/23/02   KIT CARSON                     REPORTED BY STORM
                                          SPOTTER.

0629 PM    RUSSELL SPGS              KS   1 INCH HAIL
08/23/02   LOGAN                          REPORTED BY PUBLIC.

0636 PM    7 S IDALIA                CO   .75 INCH HAIL
08/23/02   YUMA

0654 PM    11 N BETHUNE              CO   WIND DAMAGE
08/23/02   KIT CARSON                     CENTER-PIVOT IRRIGATION
                                          SYSTEM OVERTURNED BY
                                          HIGH WINDS AND LARGE
                                          TREE LIMBS DOWNED

0705 PM    12 NW GOODLAND            KS   .75 INCH HAIL
08/23/02   SHERMAN                        REPORTED BY PUBLIC.

0705 PM    4 SE RUSSELL SPGS         KS   1.75 INCH HAIL
08/23/02   LOGAN                          REPORTED BY PUBLIC.

0712 PM    7 N RULETON               KS   1.75 INCH HAIL
08/23/02   SHERMAN                        REPORTED BY PUBLIC.

0720 PM    12 NW GOODLAND            KS   .75 INCH HAIL
08/23/02   SHERMAN                        REPORTED BY PUBLIC.

0730 PM    7 SSE GOODLAND            KS   60 MPH TSTM GUST
08/23/02   SHERMAN

0730 PM    17 N BURLINGTON           CO   FLOOD
08/23/02   KIT CARSON                     3.50 INCHES OF RAIN
                                          FELL WITHIN 30 MINUTES
                                          RESULTED IN WASHED OUT
                                          ROADS. REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0830 PM    GOODLAND                  KS   60 MPH TSTM GUST
08/23/02   SHERMAN

0912 PM    5 S MINGO                 KS   .88 INCH HAIL
08/23/02   THOMAS                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0920 PM    5 S MINGO                 KS   60 MPH TSTM GUST
08/23/02   THOMAS                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0925 PM    COLBY                     KS   .75 INCH HAIL
08/23/02   THOMAS                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
Local storm report, Aug 23, 11:53 PM MDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1153 PM MDT FRI AUG 23 2002

TIME(MDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0500 PM    5 W GOODLAND              KS   WIND DAMAGE
08/23/02   SHERMAN                        REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
                                          TRACTOR TRAILER PICKED
                                          UP AND BLOWN OFF I-70.

0501 PM    GOODLAND                  KS   .75 INCH HAIL
08/23/02   SHERMAN                        REPORTED BY OFF-DUTY
                                          NWS EMPLOYEE.

0504 PM    GOODLAND                  KS   .75 INCH HAIL
08/23/02   SHERMAN                        REPORTED BY OFF-DUTY
                                          NWS EMPLOYEE.

0506 PM    GOODLAND                  KS   1 INCH HAIL
08/23/02   SHERMAN                        REPORTED BY OFF-DUTY
                                          NWS EMPLOYEE.

0515 PM    8 W WINONA                KS   1 INCH HAIL
08/23/02   LOGAN                          REPORTED BY COOPERATIVE
                                          OBSERVER.

0525 PM    WINONA                    KS   .88 INCH HAIL
08/23/02   LOGAN                          REPORTED BY PUBLIC.

0544 PM    5 E WALLACE               KS   .88 INCH HAIL
08/23/02   WALLACE                        REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0610 PM    17 S ECKLEY               CO   .75 INCH HAIL
08/23/02   YUMA                           REPORTED BY PUBLIC.

0620 PM    17 NW GOODLAND            KS   1 INCH HAIL
08/23/02   SHERMAN                        REPORTED BY STORM
                                          SPOTTER.

0620 PM    17 NW GOODLAND            KS   1.75 INCH HAIL
08/23/02   SHERMAN                        REPORTED BY STORM
                                          SPOTTER.

0620 PM    4 SE RUSSELL SPGS         KS   1.75 INCH HAIL
08/23/02   LOGAN

0620 PM    3 SW FLAGLER              CO   75 MPH TSTM GUST
08/23/02   KIT CARSON                     REPORTED BY STORM
                                          SPOTTER.

0629 PM    RUSSELL SPGS              KS   1 INCH HAIL
08/23/02   LOGAN                          REPORTED BY PUBLIC.

0636 PM    7 S IDALIA                CO   .75 INCH HAIL
08/23/02   YUMA

0654 PM    11 N BETHUNE              CO   WIND DAMAGE
08/23/02   KIT CARSON                     CENTER-PIVOT IRRIGATION
                                          SYSTEM OVERTURNED BY
                                          HIGH WINDS AND LARGE
                                          TREE LIMBS DOWNED

0705 PM    12 NW GOODLAND            KS   .75 INCH HAIL
08/23/02   SHERMAN                        REPORTED BY PUBLIC.

0705 PM    4 SE RUSSELL SPGS         KS   1.75 INCH HAIL
08/23/02   LOGAN                          REPORTED BY PUBLIC.

0712 PM    7 N RULETON               KS   1.75 INCH HAIL
08/23/02   SHERMAN                        REPORTED BY PUBLIC.

0720 PM    12 NW GOODLAND            KS   .75 INCH HAIL
08/23/02   SHERMAN                        REPORTED BY PUBLIC.

0730 PM    17 N BURLINGTON           CO   FLOOD
08/23/02   KIT CARSON                     3.50 INCHES OF RAIN
                                          FELL WITHIN 30 MINUTES
                                          RESULTED IN WASHED OUT
                                          ROADS. REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0730 PM    7 SSE GOODLAND            KS   60 MPH TSTM GUST
08/23/02   SHERMAN

0730 PM    17 N BURLINGTON           CO   .75 INCH HAIL
08/23/02   KIT CARSON                     REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0830 PM    GOODLAND                  KS   60 MPH TSTM GUST
08/23/02   SHERMAN

0912 PM    5 S MINGO                 KS   .88 INCH HAIL
08/23/02   THOMAS                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0920 PM    5 S MINGO                 KS   60 MPH TSTM GUST
08/23/02   THOMAS                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0925 PM    COLBY                     KS   .75 INCH HAIL
08/23/02   THOMAS                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

1145 PM    LEOTI                     KS   1 INCH HAIL
08/23/02   WICHITA                        REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
Local storm report, Aug 24, 12:11 AM MDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1210 PM MDT SAT AUG 24 2002

TIME(MDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0500 PM    5 W GOODLAND              KS   WIND DAMAGE
08/23/02   SHERMAN                        REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
                                          TRACTOR TRAILER PICKED
                                          UP AND BLOWN OFF I-70.

0501 PM    GOODLAND                  KS   .75 INCH HAIL
08/23/02   SHERMAN                        REPORTED BY OFF-DUTY
                                          NWS EMPLOYEE.

0504 PM    GOODLAND                  KS   .75 INCH HAIL
08/23/02   SHERMAN                        REPORTED BY OFF-DUTY
                                          NWS EMPLOYEE.

0506 PM    GOODLAND                  KS   1 INCH HAIL
08/23/02   SHERMAN                        REPORTED BY OFF-DUTY
                                          NWS EMPLOYEE.

0515 PM    8 W WINONA                KS   1 INCH HAIL
08/23/02   LOGAN                          REPORTED BY COOPERATIVE
                                          OBSERVER.

0525 PM    WINONA                    KS   .88 INCH HAIL
08/23/02   LOGAN                          REPORTED BY PUBLIC.

0544 PM    5 E WALLACE               KS   .88 INCH HAIL
08/23/02   WALLACE                        REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0610 PM    17 S ECKLEY               CO   .75 INCH HAIL
08/23/02   YUMA                           REPORTED BY PUBLIC.

0620 PM    17 NW GOODLAND            KS   1.75 INCH HAIL
08/23/02   SHERMAN                        REPORTED BY STORM
                                          SPOTTER.

0620 PM    4 SE RUSSELL SPGS         KS   1.75 INCH HAIL
08/23/02   LOGAN

0620 PM    3 SW FLAGLER              CO   75 MPH TSTM GUST
08/23/02   KIT CARSON                     REPORTED BY STORM
                                          SPOTTER.

0629 PM    RUSSELL SPGS              KS   1 INCH HAIL
08/23/02   LOGAN                          REPORTED BY PUBLIC.

0636 PM    7 S IDALIA                CO   .75 INCH HAIL
08/23/02   YUMA

0654 PM    11 N BETHUNE              CO   WIND DAMAGE
08/23/02   KIT CARSON                     CENTER-PIVOT IRRIGATION
                                          SYSTEM OVERTURNED BY
                                          HIGH WINDS AND LARGE
                                          TREE LIMBS DOWNED

0705 PM    12 NW GOODLAND            KS   .75 INCH HAIL
08/23/02   SHERMAN                        REPORTED BY PUBLIC.

0705 PM    4 SE RUSSELL SPGS         KS   1.75 INCH HAIL
08/23/02   LOGAN                          REPORTED BY PUBLIC.

0712 PM    7 N RULETON               KS   1.75 INCH HAIL
08/23/02   SHERMAN                        REPORTED BY PUBLIC.

0720 PM    12 NW GOODLAND            KS   .75 INCH HAIL
08/23/02   SHERMAN                        REPORTED BY PUBLIC.

0730 PM    17 N BURLINGTON           CO   FLOOD
08/23/02   KIT CARSON                     3.50 INCHES OF RAIN
                                          FELL WITHIN 30 MINUTES
                                          RESULTED IN WASHED OUT
                                          ROADS. REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0730 PM    7 SSE GOODLAND            KS   60 MPH TSTM GUST
08/23/02   SHERMAN

0730 PM    17 N BURLINGTON           CO   FLOOD
08/23/02   KIT CARSON                     REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0730 PM    17 N BURLINGTON           CO   .75 INCH HAIL
08/23/02   KIT CARSON                     REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0830 PM    GOODLAND                  KS   60 MPH TSTM GUST
08/23/02   SHERMAN

0912 PM    5 S MINGO                 KS   .88 INCH HAIL
08/23/02   THOMAS                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0920 PM    5 S MINGO                 KS   60 MPH TSTM GUST
08/23/02   THOMAS                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0925 PM    COLBY                     KS   .75 INCH HAIL
08/23/02   THOMAS                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

1145 PM    LEOTI                     KS   1 INCH HAIL
08/23/02   WICHITA                        REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
Local storm report, Aug 24, 12:15 AM MDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1213 PM MDT SAT AUG 24 2002

TIME(MDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0500 PM    5 W GOODLAND              KS   WIND DAMAGE
08/23/02   SHERMAN                        REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
                                          TRACTOR TRAILER PICKED
                                          UP AND BLOWN OFF I-70.

0501 PM    GOODLAND                  KS   .75 INCH HAIL
08/23/02   SHERMAN                        REPORTED BY OFF-DUTY
                                          NWS EMPLOYEE.

0504 PM    GOODLAND                  KS   .75 INCH HAIL
08/23/02   SHERMAN                        REPORTED BY OFF-DUTY
                                          NWS EMPLOYEE.

0506 PM    GOODLAND                  KS   1 INCH HAIL
08/23/02   SHERMAN                        REPORTED BY OFF-DUTY
                                          NWS EMPLOYEE.

0515 PM    8 W WINONA                KS   1 INCH HAIL
08/23/02   LOGAN                          REPORTED BY COOPERATIVE
                                          OBSERVER.

0525 PM    WINONA                    KS   .88 INCH HAIL
08/23/02   LOGAN                          REPORTED BY PUBLIC.

0544 PM    5 E WALLACE               KS   .88 INCH HAIL
08/23/02   WALLACE                        REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0610 PM    17 S ECKLEY               CO   .75 INCH HAIL
08/23/02   YUMA                           REPORTED BY PUBLIC.

0620 PM    17 NW GOODLAND            KS   1.75 INCH HAIL
08/23/02   SHERMAN                        REPORTED BY STORM
                                          SPOTTER.

0620 PM    4 SE RUSSELL SPGS         KS   1.75 INCH HAIL
08/23/02   LOGAN

0620 PM    3 SW FLAGLER              CO   75 MPH TSTM GUST
08/23/02   KIT CARSON                     REPORTED BY STORM
                                          SPOTTER.

0629 PM    RUSSELL SPGS              KS   1 INCH HAIL
08/23/02   LOGAN                          REPORTED BY PUBLIC.

0636 PM    7 S IDALIA                CO   .75 INCH HAIL
08/23/02   YUMA

0654 PM    11 N BETHUNE              CO   WIND DAMAGE
08/23/02   KIT CARSON                     CENTER-PIVOT IRRIGATION
                                          SYSTEM OVERTURNED BY
                                          HIGH WINDS AND LARGE
                                          TREE LIMBS DOWNED

0705 PM    12 NW GOODLAND            KS   .75 INCH HAIL
08/23/02   SHERMAN                        REPORTED BY PUBLIC.

0705 PM    4 SE RUSSELL SPGS         KS   1.75 INCH HAIL
08/23/02   LOGAN                          REPORTED BY PUBLIC.

0712 PM    7 N RULETON               KS   1.75 INCH HAIL
08/23/02   SHERMAN                        REPORTED BY PUBLIC.

0720 PM    12 NW GOODLAND            KS   .75 INCH HAIL
08/23/02   SHERMAN                        REPORTED BY PUBLIC.

0730 PM    17 N BURLINGTON           CO   FLOOD
08/23/02   KIT CARSON                     3.50 INCHES OF RAIN
                                          FELL WITHIN 30 MINUTES
                                          RESULTED IN WASHED OUT
                                          ROADS. REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0730 PM    7 SSE GOODLAND            KS   60 MPH TSTM GUST
08/23/02   SHERMAN

0730 PM    17 N BURLINGTON           CO   .75 INCH HAIL
08/23/02   KIT CARSON                     REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0830 PM    GOODLAND                  KS   60 MPH TSTM GUST
08/23/02   SHERMAN

0912 PM    5 S MINGO                 KS   .88 INCH HAIL
08/23/02   THOMAS                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0920 PM    5 S MINGO                 KS   60 MPH TSTM GUST
08/23/02   THOMAS                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0925 PM    COLBY                     KS   .75 INCH HAIL
08/23/02   THOMAS                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

1145 PM    LEOTI                     KS   1 INCH HAIL
08/23/02   WICHITA                        REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 23, 6:13 PM MDTSevere Thunderstorm WarningGLDYuma62 min
Aug 23, 6:19 PM MDTSevere Thunderstorm WarningGLDKit Carson56 min
Aug 23, 7:14 PM MDTSevere Thunderstorm WarningGLDKit Carson61 min
Aug 23, 8:29 PM MDTFlash Flood WarningGLDKit Carson3 hr
Aug 24, 1:29 AM MDTSevere Thunderstorm WarningGLDCheyenne61 min
Aug 24, 7:43 AM MDTSevere Thunderstorm WarningGLDKit Carson47 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.